# SDR BJ3RE000002

- Difficulty date: April 27, 2000
- Submitted: May 1, 2000
- Operation: General aviation
- Aircraft: N117NJ
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636138
- Aircraft time: 679 hours
- Engine: Lyc TIO540AE2A
- Engine time: 118 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Gear
- Part number: 61298
- Condition: Worn
- Location: Teeth
- Part time: 118 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON REMOVAL OF THE OIL PUMP, TO CHECK FOR POSSIBLE DAMAGE DUE TO TWO RIVET HEADS FOUND IN THE OIL SUCTION SCREEN, IT WAS NOTED THAT THE ALUMINUM OIL PUMP GEAR HAD EXCESSIVE WEAR ON THE DRIVEN SIDE OF EACH TOOTH, AND CHIPS MISSING ON THE OUTER EDGE OF SEVERAL TEETH.  IT ALMOST APPEARS THAT THE HARDNESS OF THE ALUMINUM GEAR WAS NOT CORRECT.  THE STEEL DRIVING GEAR 61297 WAS ALSO DAMAGED, POSSIBLY DUE TO THE ALUMINUM GEAR.
